Alert archive / New York / Flash Flood Warnings in 1996
Flash Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 10, 1996, 7:01 PM EDT for Tioga County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 1996, 7:01 PM EDT (23:01 UTC)
- Expired
- May 10, 1996, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Tioga County, NY
The radar
The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 11.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 102304 COR FFWBGM NYC097-107-110200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTION NATIONAL WEATHER SERVICE BINGHAMTON NY 701 PM EDT FRI MAY 10 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...S... IN CENTRAL NEW YORK ...SCHUYLER COUNTY...TOMPKINS COUNTY RADAR ESTIMATES AND SPOTTERS REPORT THAT OVER AN 1 1/2 INCHES OF RAIN HAS FALLEN ACROSS THE TWO COUNTIES OVER THE PAST HOUR. TOMPKINS COUNTY EMERGENCY MANAGEMENT REPORTS NUMEROUS STREAMS AND DITCHES OVERFLOWING ALONG WITH ROAD WASHOUTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. DO NOT DRI@VE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MORFORD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:12 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 10, 2:12 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT FRI MAY 10 1996 WILL MAKE JUST A QUICK AFD AFTER TELCO/S WITH BUF/ALB/PHL. VERY UNSTABLE AIR ADVECTING ACROSS THE FCST AREA ATTM. MODIFIED PIT SNDG GIVES CAPES OF OVER 2500. CONV...HWVR...HAS BEEN SUPRESSED FOR THE MOST PART...WITH JUST SOME POPCORN SHWRS OVER NW PA. TNGT...FNT WILL SINK SOUTH FORM ONTARIO AND ALLOW CONV TRAIN TO PASS THRU THE FCST AREA. SEE NO REASON TO ARGUE WITH MOS POPS AND WILL GO CATEGORICAL WITH RW/TRW. PER TELCO...NO NEW WATCHES WILL BE ISSUED ATTM. RAIN IS STILL A LONG WAY AWAY...ALLOWING THE UPCOMING SHIFTS PLENTY OF TIME FOR ANALYSIS. MODELS HAVE TIMING DIFFERENCES...BUT ALL ARRIVE AT THE SAME CONCLUSION ...A NASTY CSTL STORM WILL RUIN THE WEEKEND. SAT WILL TURN COLDER AS FNT PUSHES SE...AND SAT NIGHT AND SUN FRIGID (FOR MAY). RAW WINDS AND OCNL SHWRS WILL MAKE FOR A TRULY CLASSIC UGLY MESS. WILL NOT MENTION THE S WRD FOR NOW.B..BUT IMAGINE SOME PLACES COULD SEE THE WHITE STUFF IN THE WEE HRS SUN. .BGM...FFW BUF ZONES. MORFORD
In the hours before
Special weather statement, May 10, 3:36 PM EDT, 3 hours 25 minutes before
NYZ024-023-022-025-017-016-015-PAZ038-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 334 PM EDT FRI MAY 10 1996 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1000 PM EDT FRIDAY FOR THE FOLLOWING COUNTIES: CHEMUNG NY... SCHUYLER NY... STEUBEN NY... TOMPKINS NY... S. CAYUGA NY... SENECA NY... YATES NY... BRADFORD PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT. MBS
Special weather statement, May 10, 6:15 PM EDT, 46 minutes before
NYZ056-045-044-057-046-055-036-009-037-018-062-PAZ044-047-048-039- 040-043-100500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 555 PM EDT FRI MAY 10 1996 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 100 AM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 100 AM EDT SATURDAY FOR THE FOLLOWING COUNTIES: BROOME NY... CHENANGO NY... CORTLAND NY... DELAWARE NY... OTSEGO NY... TIOGA NY... MADISON NY... ONEIDA NY... ONONDAGA NY... SULLIVAN NY... LACKAWANNA PA... LUZERNE PA... PIKE PA... SUSQUEHANNA PA... WAYNE PA... WYOMING PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS NA KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM EDT. JSW
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 49 min |
| May 10, 5:22 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 53 min |
| May 10, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 47 min |
| May 10, 5:41 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Tompkins | 64 min |
| May 10, 5:48 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 57 min |
| May 10, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 62 min |
| May 10, 6:05 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 40 min |
| May 10, 6:10 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 65 min |
| May 10, 6:16 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 59 min |
| May 10, 6:24 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 66 min |
| May 10, 6:33 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 57 min |
| May 10, 6:49 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 56 min |
| May 10, 7:01 PM EDT | Flash Flood Warning | BGM | Schuyler | 3 hr |
| May 10, 7:11 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 64 min |
| May 10, 7:30 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 30 min |
Nearby
Flash Flood Warnings in New York, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.